Alert archive / California / Wind Advisories in 2015
Wind Advisory 33, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jun 21, 2015, 10:12 AM PDT. It took effect at Jun 21, 2015, 4:00 PM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2015, 10:12 AM PDT (17:12 UTC)
- In effect from
- Jun 21, 2015, 4:00 PM PDT
- Expired
- Jun 22, 2015, 3:00 AM PDT
- In force
- 11 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
166 WWUS76 KLOX 211712 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1012 AM PDT SUN JUN 21 2015 ...GUSTY SUNDOWNER WINDS LATER TODAY AND TONIGHT ACROSS THE SANTA YNEZ RANGE AND SANTA BARBARA SOUTH COAST... .A TIGHTENING NORTHWEST PRESSURE GRADIENT WILL GENERATE INCREASING SUNDOWNER WINDS LATER TODAY AND TONIGHT ACROSS THE SANTA YNEZ RANGE AND SANTA BARBARA SOUTH COAST. THE STRONGEST WINDS WILL BE FOCUSED ACROSS WESTERN PORTIONS FROM GAVIOTA TO GOLETA. THE GUSTY WINDS COMBINED WITH WARM AND DRY CONDITIONS WILL ALSO BRING ELEVATED FIRE DANGER TO THE ADVISORY AREA. WINDS WILL DIMINISH BY EARLY MONDAY MORNING...BUT ARE EXPECTED TO REDEVELOP LATER MONDAY...POTENTIALLY REACHING ADVISORY LEVEL STRENGTH ONCE AGAIN. CAZ039-052-220115- /O.NEW.KLOX.WI.Y.0033.150621T2300Z-150622T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 1012 AM PDT SUN JUN 21 2015 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PDT MONDAY. * TIMING...WINDS ARE EXPECTED TO INCREASE LATE THIS AFTERNOON...PEAKING IN STRENGTH THIS EVENING. * WINDS...AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH BELOW AND THROUGH PASSES AND CANYONS. THE STRONGEST WINDS WILL BE FOCUSED ACROSS WESTERN PORTIONS FROM GAVIOTA TO GOLETA. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ALONG HIGHWAY 101 THROUGH GAVIOTA. THE GUSTY WINDS COMBINED WITH WARM AND DRY CONDITIONS WILL ALSO BRING ELEVATED FIRE DANGER TO THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ GOMBERG/SMITH
1 follow-up statement
872 WWUS76 KLOX 220150 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 650 PM PDT SUN JUN 21 2015 ...GUSTY SUNDOWNER WINDS LATER TODAY AND TONIGHT ACROSS THE SANTA YNEZ RANGE AND SANTA BARBARA SOUTH COAST... .A TIGHTENING NORTHWEST PRESSURE GRADIENT WILL GENERATE INCREASING SUNDOWNER WINDS TONIGHT ACROSS THE SANTA YNEZ RANGE AND SANTA BARBARA SOUTH COAST. THE STRONGEST WINDS WILL BE FOCUSED ACROSS WESTERN PORTIONS FROM GAVIOTA TO GOLETA. THE GUSTY WINDS COMBINED WITH WARM AND DRY CONDITIONS WILL ALSO BRING ELEVATED FIRE DANGER TO THE ADVISORY AREA. WINDS WILL DIMINISH BY EARLY MONDAY MORNING...BUT ARE EXPECTED TO REDEVELOP LATER MONDAY...POTENTIALLY REACHING ADVISORY LEVEL STRENGTH ONCE AGAIN. CAZ039-052-221000- /O.CON.KLOX.WI.Y.0033.000000T0000Z-150622T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 650 PM PDT SUN JUN 21 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * TIMING...WINDS ARE EXPECTED TO PEAK IN STRENGTH THIS EVENING...THEN SLOWLY DIMINISH AFTER MIDNIGHT. * WINDS...AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH BELOW AND THROUGH PASSES AND CANYONS. THE STRONGEST WINDS WILL BE FOCUSED ACROSS WESTERN PORTIONS FROM GAVIOTA TO GOLETA. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ALONG HIGHWAY 101 THROUGH GAVIOTA. THE GUSTY WINDS COMBINED WITH WARM AND DRY CONDITIONS WILL ALSO BRING ELEVATED FIRE DANGER TO THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 21, 9:30 AM PDT, 42 minutes earlier.
Area forecast discussion, Jun 21, 9:30 AM PDT, 42 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 930 AM PDT SUN JUN 21 2015 .SYNOPSIS... HIGH PRESSURE ALOFT WILL CONTINUE TO BRING HOT TEMPERATURES TO INLAND AREAS THROUGH TODAY...WITH TRIPLE DIGIT HIGHS POSSIBLE FOR THE ANTELOPE VALLEY AND FOOTHILLS. THE UPPER HIGH WILL MOVE EAST WITH WEAK LOW PRESSURE AND GRADUAL COOLING EXPECTED THROUGH THE MIDDLE OF NEXT WEEK. GRADUAL WARMING IS EXPECTED LATE THIS WEEK AND SATURDAY AS UPPER LEVEL HIGH PRESSURE STARTS TO MOVE IN AGAIN. MARINE LAYER CLOUDS WILL AFFECT THE COASTAL AREAS DURING THE NIGHT AND MORNING HOURS. && .SHORT TERM (TODAY-TUE)... THE STRONG UPPER LEVEL HIGH PRESSURE SYSTEM THAT HAS BEEN FOCUSED RIGHT OVER SOUTHERN CALIFORNIA THE PAST FEW DAYS IS BEGINNING TO SHIFT EASTWARD INTO WESTERN ARIZONA TODAY. AS A RESULT...PRESSURE GRADIENTS TRENDING ONSHORE THIS MORNING AND MARINE LAYER DEPTH INCREASING. LATEST ACARS SOUNDING SHOWING MARINE LAYER DEPTH THIS MORNING AROUND 1400 FEET ACROSS LOS ANGELES BASIN...AS COMPARED TO THE 700 FOOT DEPTH THE PAST COUPLE OF DAYS. CONSEQUENTLY...LOW CLOUDS AND FOG ARE MORE WIDESPREAD ACROSS COASTAL AREAS THIS MORNING...INCLUDING PORTIONS OF THE CENTRAL COAST...AS WELL AS THE COASTAL PORTIONS OF LOS ANGELES AND VENTURA COUNTIES. THE STRONGER ONSHORE FLOW AND INCREASED MARINE INFLUENCE WILL BRING SLIGHT COOLING TO MOST COASTAL AND VALLEY AREAS TODAY...AND WILL TWEAK TEMPERATURES DOWN A BIT IN THESE AREAS BASED ON LATEST TRENDS. THE MOUNTAINS AND ANTELOPE VALLEY WILL CONTINUE TO SEE LITTLE CHANGE IN THEIR HOT TEMPERATURES WITH SOME MORE TRIPLE DIGIT READINGS ON TAP THIS AFTERNOON. IN ADDITION...THE GUSTY ONSHORE WINDS WILL CONTINUE TO IMPACT THE MOUNTAINS AND DESERTS...WITH GUSTS GENERALLY IN THE 30 TO 40 MPH RANGE...EXCEPT ISOLATED GUSTS AS HIGH AS 45 MPH IN THE FOOTHILLS NEAR LAKE PALMDALE. ANOTHER SHORT TERM CONCERN WILL BE GUSTY SUNDOWNER WINDS FOR THE SANTA YNEZ RANGE AND SBA SOUTH COAST THE NEXT COUPLE OF DAYS. IN MORNING UPDATE...WILL INCLUDE WIND ADVISORY FOR LATER TODAY AND TONIGHT ACROSS THESE AREAS...WITH WIND GUSTS OF 35 TO 45 MPH ACROSS WIND PRONE PASSES AND CANYONS. OTHERWISE CONTINUED GRADUAL COOLING TREND THROUGH REMAINDER OF SHORT TERM FORECAST PERIOD AS ONSHORE FLOW AND MARINE LAYER INFLUENCE GRADUALLY INCREASES THROUGH THE PERIOD. AREAS OF GUSTY WINDS COMBINED WITH THE LINGERING WARM AND DRY CONDITIONS WILL CONTINUE TO BRING ELEVATED FIRE DANGER TO INLAND AREAS AS WELL AS THE SBA SOUTH COAST THE NEXT COUPLE OF DAYS...PLEASE SEE FIRE DISCUSSION BELOW FOR MORE DETAILS. *** FROM PREVIOUS DISCUSSION *** NOTE ON THE PARK HILL FIRE...EXPECT SMOKE TO AFFECT AREAS TO THE EAST AND SOUTHEAST IN EASTERN SLO AND SBA COUNTIES OVER THE NEXT FEW DAYS AS THE MEAN WIND DIRECTION WILL CARRY SMOKE IN THIS DIRECTION. TODAY IS THE SUMMER SOLSTICE. THE LONGEST DAYLIGHT HOURS OF THE YEAR FOR THE NORTHERN HEMISPHERE. SUMMER OFFICIALLY BEGINS THIS MORNING AT 938 PDT. .LONG TERM (WED-SAT)...A WEAK UPPER TROUGH WILL BE PUSHING SOUTH OFF THE COAST OF NORTHERN CALIFORNIA. THIS WILL HELP TO BREAK DOWN THE UPPER RIDGE ACROSS THE NORTHERN PORTION OF THE FORECAST AREA WHERE HIGH TEMPS SHOULD BE A BIT COOLER. OVERALL...WEDNESDAY WILL BE SIMILAR TO TUESDAY AS FAR AS LOW CLOUDS AND TEMPS FOR COAST AND COASTAL VALLEYS S OF POINT CONCEPTION...BUT THE INTERIOR WILL WARM A FEW DEGREES AS ANOTHER UPPER HIGH DEVELOPS OVER THE FOUR CORNERS REGION. THIS HIGH WILL STRENGTHEN AND BY FRIDAY WILL TAKE ON A NW TO SE AXIS. BOTH THE GFS AND EUROPEAN MODEL SHOW THIS. THIS UPPER PATTERN IS CONDUCIVE FOR DRAWING UP ANY MID LEVEL MOISTURE AVAILABLE FROM NRN MEXICO OR ARIZONA. THE ECMWF HAS BECOME A BIT MORE BULLISH THAN THE GFS WITH BRINGING UP SOME 500-700 MB MOISTURE OVER SOUTHERN CALIFORNIA LATE THIS WEEKEND...THEN INTO NORTHERN CALIFORNIA BY EARLY NEXT WEEK. IT IS TOO EARLY TO GET A HANDLE ON DETAILS WITH TIMING IF THERE WILL BE ANY SHOWERS OR ELEVATED THUNDERSTORMS TO DEVELOP BY SUNDAY OR INTO EARLY NEXT WEEK...BUT THIS WEATHER SITUATION WILL BE MONITORED CLOSELY. THERE IS THE POTENTIAL FOR DRY LIGHTNING WITH THIS SCENARIO AS WELL. STILL KEPT SLIGHT CHANCE POPS OUT OF THE FORECAST FOR NOW...BUT IF MODEL RUNS STAY ON THIS SAME TRACK...THEN POPS WILL BE ADDED FOR AT LEAST THE MOUNTAINS AND DESERTS SOON. && .AVIATION... 21/1140Z AT 0845Z...THE MARINE LAYER AT KLAX WAS 900 FEET DEEP. THE TOP OF THE INVERSION WAS AROUND 2700 FEET WITH A TEMPERATURE OF 26 DEGREES CELSIUS. FAIR CONFIDENCE IN TAFS. THE MORNING CLEARING SHOULD BE WITHIN AN HOUR OF FCST. THERE IS 20 PERCENT CHC OF IFR CIGS AT KBUR AND KVNY 13Z-15Z. KLAX...GOOD CONFIDENCE IN TAF. CIGS SHOULD CLEAR WITHIN AN HOUR OF FCST. KBUR...GOOD CONFIDENCE IN TAF WITH ONLY A 20 PERCENT CHANCE OF IFR/LIFR CIGS BETWEEN 13Z AND 15Z AND A 30 PERCENT CHC OF MVFR VIS 13Z-17Z. && .MARINE...21/900 AM HIGH CONFIDENCE IN SMALL CRAFT ADVISORY CONDITIONS WITH NORTHWEST WINDS OVER MOST OF THE THE OUTER WATERS THROUGH AT LEAST TUESDAY MORNING AND WILL LIKELY PERSIST THROUGH WEDNESDAY. THERE IS A 20 TO 30 PERCENT CHANCE OF GALE FORCE WINDS IN PORTIONS OF THE OUTER WATERS MONDAY AND TUESDAY AFTERNOONS INTO THE EVENING. IN THE SANTA BARBARA CHANNEL...LOCAL SCA CONDTIONS ARE LIKELY LATER THIS AFTERNOON AND EVENING IN THE FAR WESTERN PORTION. TONIGHT... GUSTY SUNDOWNER WINDS WILL AFFECT THE WATERS CLOSE TO SHORE FROM GAVIOTA TO EL CAPITAN STATE BEACH. LOCAL NORTHERLY WIND GUSTS UP TO 30 KNOTS WILL BE POSSIBLE BELOW PASSES AND CANYONS...ALONG WITH LOCALLY CHOPPY SEAS. && .FIRE WEATHER... ELEVATED FIRE DANGER WILL CONTINUE ACROSS INTERIOR SECTIONS TODAY DUE TO GUSTY ONSHORE WINDS COMBINED WITH VERY WARM AND DRY CONDITIONS. ONSHORE WINDS WILL CONTINUE TO GUST BETWEEN 25 AND 35 MPH ACROSS MANY INTERIOR VALLEY...MOUNTAIN...AND DESERT LOCATIONS TODAY...WITH ISOLATED GUSTS AS HIGH AS 45 MPH IN THE FOOTHILLS OF THE ANTELOPE VALLEYS. THE HIGHWAY 14 CORRIDOR FROM SANTA CLARITA VALLEY THROUGH THE ANTELOPE VALLEY WILL CONTINUE TO BE ESPECIALLY VULNERABLE DUE TO THESE GUSTY WINDS...TEMPERATURES NEAR 100 DEGREES...AND HUMIDITIES IN THE SINGLE DIGITS AND TEENS. BRIEF CRITICAL FIRE WEATHER CONDITIONS LIKELY THIS AFTERNOON IN THESE AREAS. ANOTHER AREA OF CONCERN WILL BE GUSTY SUNDOWNER WINDS DURING THE LATE AFTERNOON THROUGH NIGHTTIME HOURS ACROSS THE SANTA YNEZ RANGE AND SBA SOUTH COAST THE NEXT COUPLE OF DAYS. WIND GUSTS OF 35 TO 45 MPH CAN BE EXPECTED ACROSS WIND PRONE PASSES AND CANYONS...MAINLY WESTERN PORTIONS FROM GAVIOTA TO GOLETA. SANTA BARBARA-SANTA MARIA PRESSURE GRADIENT ALREADY TRENDING OFFSHORE AS COMPARED TO YESTERDAY...AND IS EXPECTED TO PEAK BETWEEN -4 AND -4.5 MB BY THIS EVENING AND AGAIN MONDAY EVENING. THE SUNDOWNER WINDS ARE EXPECTED TO BRING SOME WARMING TEMEPRATURES INTO THE 80S LATE IN THE DAY ACROSS THESE WESTERN PORTIONS. HUMIDITY VALUES COULD BRIEFLY FALL INTO THE TEENS RESULTING IN A BRIEF PERIOD OF CRITICAL FIRE WEATHER CONDITIONS. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...GOMBERG/KAPLAN AVIATION/MARINE...SWEET/RORKE FIRE WEATHER...GOMBERG/SMITH WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 21, 6:00 AM PDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT SUN JUN 21 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-221300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THERE WILL BE PATCHY DENSE FOG ACROSS COASTAL AREAS AND A FEW COASTAL VALLEYS AS WELL THIS MORNING. VISIBILITY ONE QUARTER MILE OR LESS WILL BE POSSIBLE. THERE WILL BE SMOKEY CONDITIONS FROM THE "PARK HILL FIRE" IN THE SAN LUIS OBISPO COUNTY MOUNTAINS AS WELL AS AREAS TO THE EAST AND EAST-SOUTHEAST TODAY THROUGH TOMORROW. THE SMOKE SHOULD LAY DOWN DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY EXPECT CONTINUED PATCHY DENSE FOG ACROSS THE COAST AND COASTAL VALLEYS THROUGH THE MIDDLE OF THE WEEK AT LEAST. THERE WILL CONTINUE TO BE SMOKEY CONDITIONS ACROSS THE INTERIOR SAN LUIS OBISPO COUNTY AND POSSIBLY THE NORTHEASTERN PORTION OF SANTA BARBARA COUNTY OVER THE NEXT FEW DAYS. MODELS ARE HINTING AT THE POSSIBILITY OF SOME MID LEVEL MOISTURE GETTING DRAWN IN TO SOUTHERN CALIFORNIA LATE NEXT WEEKEND. ALTHOUGH IT IS STILL TOO EARLY TO GIVE ANY DETAILS...ELEVATED THUNDERSTORMS WITH THE POTENTIAL OF DRY LIGHTNING COULD BE A FACTOR LATE NEXT WEEKEND OR INTO THE FOLLOWING WEEK. KAPLAN
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:50 AM PDT | Small Craft Advisory | LOX | 71 hr |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.